Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Central extensions of smooth $2$–groups and a finite-dimensional string $2$–group

Christopher J Schommer-Pries

Geometry & Topology 15 (2011) 609–676
Bibliography
1 M Ando, M J Hopkins, C Rezk, Multiplicative orientations of KO–theory and of the spectrum of topological modular forms, preprint (2010)
2 M Ando, M J Hopkins, N P Strickland, Elliptic spectra, the Witten genus and the theorem of the cube, Invent. Math. 146 (2001) 595 MR1869850
3 P Aschieri, L Cantini, B Jurčo, Nonabelian bundle gerbes, their differential geometry and gauge theory, Comm. Math. Phys. 254 (2005) 367 MR2117631
4 J C Baez, A E Hoffnung, Convenient categories of smooth spaces arXiv:0807.1704
5 J C Baez, A D Lauda, Higher-dimensional algebra. V. $2$–groups, Theory Appl. Categ. 12 (2004) 423 MR2068521
6 J C Baez, M Neuchl, Higher-dimensional algebra. I. Braided monoidal $2$–categories, Adv. Math. 121 (1996) 196 MR1402727
7 J C Baez, D Stevenson, A S Crans, U Schreiber, From loop groups to $2$–groups, Homology, Homotopy Appl. 9 (2007) 101 MR2366945
8 I Baković, Bigroupoid $2$–torsors, PhD thesis, Ludwig-Maximilians-Universität München (2008)
9 T Bartels, Higher gauge theory I: 2–Bundles arXiv:math/0410328
10 K Behrend, P Xu, Differentiable stacks and gerbes arXiv:math/0605694
11 R Blackwell, G M Kelly, A J Power, Two-dimensional monad theory, J. Pure Appl. Algebra 59 (1989) 1 MR1007911
12 J L Brylinski, Differentiable cohomology of gauge groups arXiv:math/0011069
13 T Buehler, Exact categories arXiv:0811.1480v2
14 D Carchedi, Compactly generated stacks: A Cartesian-closed theory of topological stacks arXiv:0907.3925
15 A L Carey, S Johnson, M K Murray, D Stevenson, B L Wang, Bundle gerbes for Chern–Simons and Wess–Zumino–Witten theories, Comm. Math. Phys. 259 (2005) 577 MR2174418
16 B Day, R Street, Monoidal bicategories and Hopf algebroids, Adv. Math. 129 (1997) 99 MR1458415
17 W T van Est, Group cohomology and Lie algebra cohomology in Lie groups. I, II, Nederl. Akad. Wetensch. Proc. Ser. A. \bf56 = Indag. Math. 15 (1953) 484, 493 MR0059285
18 W T van Est, On the algebraic cohomology concepts in Lie groups. I, II, Nederl. Akad. Wetensch. Proc. Ser. A. \bf58 = Indag. Math. 17 (1955) 225, 286 MR0070959
19 E M Friedlander, Étale homotopy of simplicial schemes, Annals of Math. Studies 104, Princeton Univ. Press (1982) MR676809
20 J Giraud, Cohomologie non abélienne, Die Grund. der math. Wissenschaften 179, Springer (1971) MR0344253
21 P G Goerss, J F Jardine, Simplicial homotopy theory, Progress in Math. 174, Birkhäuser Verlag (1999) MR1711612
22 R Gordon, A J Power, R Street, Coherence for tricategories, Mem. Amer. Math. Soc. 117 no. 558 (1995) MR1261589
23 A Henriques, Integrating L-infinity algebras arXiv:math/0603563
24 A Henriques, Lecture by Michael Hopkins: the string orientation of tmf arXiv:0805.0743
25 G Hochschild, G D Mostow, Cohomology of Lie groups, Illinois J. Math. 6 (1962) 367 MR0147577
26 M J Hopkins, Topological modular forms, the Witten genus, and the theorem of the cube, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994)" (editor S D Chatterji), Birkhäuser (1995) 554 MR1403956
27 M J Hopkins, Algebraic topology and modular forms, from: "Proceedings of the International Congress of Mathematicians, Vol. I (Beijing, 2002)" (editor T T Li), Higher Ed. Press (2002) 291 MR1989190
28 M J Hopkins, I M Singer, Quadratic functions in geometry, topology, and M–theory, J. Differential Geom. 70 (2005) 329 MR2192936
29 S T Hu, Cohomology rings of compact connected groups and their homogeneous spaces, Ann. of Math. $(2)$ 55 (1952) 391 MR0047054
30 S T Hu, Cohomology theory in topological groups, Michigan Math. J. 1 (1952) 11 MR0051244
31 K Iwasawa, On some types of topological groups, Ann. of Math. $(2)$ 50 (1949) 507 MR0029911
32 A Joyal, R Street, Braided tensor categories, Adv. Math. 102 (1993) 20 MR1250465
33 B Jurco, Crossed module bundle gerbes; classification, string group and differential geometry arXiv:math/0510078
34 M Kapranov, V Voevodsky, $2$–categories and Zamolodchikov tetrahedra equations, from: "Algebraic groups and their generalizations: quantum and infinite-dimensional methods (University Park, PA, 1991)" (editors W J Haboush, B J Parshall), Proc. Sympos. Pure Math. 56, Amer. Math. Soc. (1994) 177 MR1278735
35 M Kapranov, V Voevodsky, Braided monoidal $2$–categories and Manin–Schechtman higher braid groups, J. Pure Appl. Algebra 92 (1994) 241 MR1266348
36 T P Killingback, World-sheet anomalies and loop geometry, Nuclear Phys. B 288 (1987) 578 MR892061
37 E Lerman, Orbifolds as stacks? arXiv:0806.4160
38 G Lewis, The stable category and generalized Thom spectra, PhD thesis, University of Chicago (1978)
39 J Lurie, Derived algebraic geometry II: Noncommutative algebra arXiv:math/0702299
40 J Lurie, Higher topos theory, Annals of Math. Studies 170, Princeton Univ. Press (2009) MR2522659
41 A Malcev, On the theory of the Lie groups in the large, Rec. Math. [Mat. Sbornik] N. S. 16 (58) (1945) 163 MR0013165
42 A Malcev, Corrections to the paper “On the theory of the Lie groups in the large.”, Rec. Math. [Mat Sbornik] N. S. 19 (61) (1946) 523 MR0018651
43 J P May, The geometry of iterated loop spaces, Lectures Notes in Math. 271, Springer (1972) MR0420610
44 E Meinrenken, The basic gerbe over a compact simple Lie group, Enseign. Math. $(2)$ 49 (2003) 307 MR2026898
45 M K Murray, Bundle gerbes, J. London Math. Soc. $(2)$ 54 (1996) 403 MR1405064
46 B Noohi, Mapping stacks of topological stacks arXiv:0809.2373
47 D A Pronk, Etendues and stacks as bicategories of fractions, Compositio Math. 102 (1996) 243 MR1401424
48 D Quillen, Higher algebraic $K$–theory. I, from: "Algebraic $K$–theory, I: Higher $K$-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972)" (editor H Bass), Lecture Notes in Math. 341, Springer (1973) 85 MR0338129
49 C Redden, Canonical metric connections associated to string structures, PhD thesis, University of Notre Dame (2006)
50 C Rezk, Are finite colimits of topological spaces stable under pull-back?, Website entry (2010)
51 H Sati, U Schreiber, J Stasheff, Differential twisted string and Fivebrane structures arXiv:0910.4001
52 H Sati, U Schreiber, J Stasheff, $L_\infty$–algebra connections and applications to String– and Chern–Simons $n$–transport, from: "Quantum field theory" (editors B Fauser, J Tolksdorf, E Zeidler), Birkhäuser (2009) 303 MR2742762
53 C J Schommer-Pries, Higher homological algebra, in preparation
54 C J Schommer-Pries, The classification of two-dimensional extended topological field theories, PhD thesis, University of California, Berkeley (2009) MR2713992
55 G Segal, Classifying spaces and spectral sequences, Inst. Hautes Études Sci. Publ. Math. (1968) 105 MR0232393
56 G Segal, Cohomology of topological groups, from: "Symposia Mathematica, Vol. IV (INDAM, Rome, 1968/69)", Academic Press (1970) 377 MR0280572
57 G Segal, A classifying space of a topological group in the sense of Gel'fand–Fuks, Funkcional. Anal. i Priložen. 9 (1975) 48 MR0375306
58 S Stolz, A conjecture concerning positive Ricci curvature and the Witten genus, Math. Ann. 304 (1996) 785 MR1380455
59 S Stolz, Private communicaton (2009)
60 S Stolz, P Teichner, What is an elliptic object?, from: "Topology, geometry and quantum field theory", London Math. Soc. Lecture Note Ser. 308, Cambridge Univ. Press (2004) 247 MR2079378
61 S Stolz, P Teichner, The spinor bundle on loop space, preprint (2005)
62 R Street, Fibrations in bicategories, Cahiers Topologie Géom. Différentielle 21 (1980) 111 MR574662
63 R Street, Correction to: “Fibrations in bicategories” \rm\citeStreet80, Cahiers Topologie Géom. Différentielle Catég. 28 (1987) 53 MR903151
64 K Waldorf, String connections and Chern–Simons theory arXiv:0906.0117
65 E Witten, The index of the Dirac operator in loop space, from: "Elliptic curves and modular forms in algebraic topology (Princeton, NJ, 1986)" (editor P S Landweber), Lecture Notes in Math. 1326, Springer (1988) 161 MR970288
66 C Wockel, Categorified central extensions, étale Lie $2$–groups and Lie's Third Theorem for locally exponential Lie algebras arXiv:0812.1673v2